Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 3, NWS Raleigh, NC

December 15, 200731 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Dec 15, 2007, 4:26 PM EST for 31 counties in North Carolina. It took effect at Dec 16, 2007, 9:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 4:26 PM EST (21:26 UTC)
In effect from
Dec 16, 2007, 9:00 AM EST
Expired
Dec 16, 2007, 6:33 PM EST
In force
10 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
600 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 152126
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EST SAT DEC 15 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-160430-
/O.NEW.KRAH.WI.Y.0003.071216T1400Z-071217T0900Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
426 PM EST SAT DEC 15 2007

...WIND ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST
MONDAY. 

A DEEP AREA OF LOW PRESSURE WILL FURTHER INTENSIFY ALONG THE MID
ATLANTIC AND NEW ENGLAND COAST DURING THE DAY SUNDAY. IN THE WAKE
OF THE DEPARTING LOW PRESSURE SYSTEM...A VERY STRONG PRESSURE
GRADIENT WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA. THIS...IN
ADDITION TO STRONG WINDS ALOFT WILL LEAD TO VERY WINDY CONDITIONS
ACROSS THE AREA BEGINNING BY LATE SUNDAY MORNING AND CONTINUING
INTO SUNDAY NIGHT. SUSTAINED WESTERLY WINDS ARE EXPECTED TO
INCREASE TO 25 TO 35 MPH...WITH GUSTS AS HIGH AS 55 MPH. THE
STRONGEST WINDS ARE MOST LIKELY TO OCCUR BETWEEN 2 PM SUNDAY
AFTERNOON AND 10 PM SUNDAY NIGHT. WINDS WILL GRADUALLY SUBSIDE
LATE SUNDAY NIGHT AND EARLY MONDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR WIND
GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH
CANS...LAWN FURNITURE AND HOLIDAY DECORATIONS.

$$

VINCENT
4 follow-up statements
000 
WWUS72 KRAH 160421
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1121 PM EST SAT DEC 15 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-161100-
/O.CON.KRAH.WI.Y.0003.071216T1400Z-071217T0900Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1121 PM EST SAT DEC 15 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 4 AM EST
MONDAY. 

A DEEP AREA OF LOW PRESSURE WILL FURTHER INTENSIFY ALONG THE MID
ATLANTIC AND NEW ENGLAND COAST DURING THE DAY SUNDAY. IN THE WAKE
OF THE DEPARTING LOW PRESSURE SYSTEM...A VERY STRONG PRESSURE
GRADIENT WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA. THIS...IN
ADDITION TO STRONG WINDS ALOFT WILL LEAD TO VERY WINDY CONDITIONS
ACROSS THE AREA BEGINNING BY LATE SUNDAY MORNING OR EARLY SUNDAY
AFTERNOON...AND CONTINUING INTO SUNDAY NIGHT. SUSTAINED WESTERLY
WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH...WITH GUSTS AS
HIGH AS 50 MPH. THE STRONGEST WINDS ARE MOST LIKELY TO OCCUR
BETWEEN 2 PM SUNDAY AFTERNOON AND 10 PM SUNDAY NIGHT. WINDS WILL
GRADUALLY SUBSIDE LATE SUNDAY NIGHT AND EARLY MONDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR
WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS
TRASH CANS...LAWN FURNITURE AND HOLIDAY DECORATIONS.

$$

VINCENT
000 
WWUS72 KRAH 160848
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
348 AM EST SUN DEC 16 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-161700-
/O.CON.KRAH.WI.Y.0003.071216T1400Z-071217T0900Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
348 AM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
EST MONDAY...

WIND GUSTS UP TO AROUND 48 MPH ARE EXPECTED LATER TODAY THROUGH
EARLY TONIGHT ACROSS CENTRAL NORTH CAROLINA.  

INTENSE LOW PRESSURE WILL MOVE RAPIDLY UP THE MID ATLANTIC COAST
TODAY AND IN ITS WAKE STRONG WESTERLY WINDS WILL USHER COLDER
DRIER AIR INTO THE REGION. SUSTAINED WIND SPEEDS WILL INCREASE TO
BETWEEN 20 AND 30 MPH BY THIS AFTERNOON. VIGOROUS MIXING OF COLDER
AIR THIS AFTERNOON AND EVENING WILL PRODUCE FREQUENT WIND GUSTS
BETWEEN 30 AND 40 MPH WITH MAXIMUM GUSTS TO AROUND 48 MPH LIKELY
BETWEEN 2 PM AND 10 PM ACROSS THE AREA. WINDS WILL GRADUALLY
SUBSIDE LATER TONIGHT AND EARLY MONDAY MORNING.

THE STRONG WINDS AND COLD AIR WILL ALSO SEND WIND CHILL READINGS
DOWN INTO THE TEENS TO AROUND 20 DEGREES TONIGHT. EXTRA LAYERS OF
CLOTHING ARE ADVISED FOR ANYBODY VENTURING OUTDOORS THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR
WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE LOOSE OBJECTS OUTDOORS SUCH AS TRASH CANS...
LAWN FURNITURE AND HOLIDAY DECORATIONS. FALLING TREE LIMBS MAY
CAUSE TEMPORARY POWER INTERRUPTIONS.

$$
RFG
000 
WWUS72 KRAH 161724
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1224 PM EST SUN DEC 16 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-170130-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-071217T0900Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1224 PM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

INTENSE LOW PRESSURE SYSTEM WILL MOVE RAPIDLY UP THE MID ATLANTIC
COAST TODAY AND IN ITS WAKE STRONG WESTERLY WINDS WILL USHER
COLDER DRIER AIR INTO THE REGION. FREQUENT WIND GUSTS BETWEEN 30
AND 40 MPH WITH MAXIMUM GUSTS TO AROUND 48 MPH ARE EXPECTED ACROSS
THE AREA. WINDS WILL GRADUALLY SUBSIDE LATER TONIGHT AND EARLY
MONDAY MORNING.

THE STRONG WINDS AND COLD AIR WILL ALSO SEND WIND CHILL READINGS
DOWN INTO THE TEENS TO AROUND 20 DEGREES TONIGHT. EXTRA LAYERS OF
CLOTHING ARE ADVISED FOR ANYBODY VENTURING OUTDOORS THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR
WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE LOOSE OBJECTS OUTDOORS SUCH AS TRASH CANS...
 LAWN FURNITURE AND HOLIDAY DECORATIONS. FALLING TREE LIMBS MAY
CAUSE TEMPORARY POWER INTERRUPTIONS.

$$
000 
WWUS72 KRAH 162333
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EST SUN DEC 16 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-170045-
/O.CAN.KRAH.WI.Y.0003.000000T0000Z-071217T0900Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
633 PM EST SUN DEC 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELED THE WIND
ADVISORY. 

THE STRONG WINDS OBSERVED EARLIER THIS AFTERNOON HAVE BEGUN TO
SUBSIDE...AND WIND ADVISORY CONDITIONS ARE NO LONGER EXPECTED.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. A FEW WIND GUSTS
UP TO 35 MPH WILL REMAIN POSSIBLE THROUGH 9 PM. OTHERWISE...WINDS
WILL CONTINUE TO DECREASE DURING THE OVERNIGHT HOURS.

$$

VINCENT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:20 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 15, 3:20 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EST SAT DEC 15 2007

.SYNOPSIS...CLASSICAL... DIABATICALLY ENHANCED COLD AIR DAMMING WILL
PERSIST OVER CENTRAL NC THROUGH LATE THIS EVENING... THEN GIVE
WAY TO A WAVE OF LOW PRESSURE THAT WILL DEVELOP AND MOVE
NORTHEASTWARD ALONG A RETREATING COASTAL FRONT LATER TONIGHT. VERY
WINDY CONDITIONS WILL DEVELOP OVER OUR REGION IN THE WAKE OF THIS
STORM SYSTEM AS IT MOVES UP THE MID ATLANTIC COAST SUNDAY. HIGH
PRESSURE WILL THEN BUILD INTO THE REGION FROM THE WEST THROUGH
TUESDAY... AND LINGER INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM SUNDAY/...

FORECAST IS ON TRACK WITH THE DEVELOPING MILLER B CYCLOGENESIS
SCENARIO... CONSISTING OF AN INLAND LOW TRACKING NORTHEAST OVER THE
WESTERN SLOPES AND FILLING WITH SECONDARY LOW FORMATION OVER AN
INLAND-MOVING COASTAL WARM FRONT. FIRST... REGARDING TEMPERATURES...
BASED ON THE LATEST OBSERVATIONAL DATA INCLUDING BUOYS WHICH
INDICATE DECENT ONSHORE-DIRECTED BOUNDARY LAYER WINDS ON THE EAST
SIDE OF THE FRONT... AND THE TRANSITORY NATURE OF THE STRONG PARENT
HIGH CENTERED OVER SOUTHEAST CANADA... CONDITIONS LOOK GOOD FOR THIS
FRONT TO WORK WELL INLAND OVERNIGHT... POSSIBLY AS FAR WEST AS
HIGHWAY 401. EXPECT TEMPERATURES TO CLIMB OVERNIGHT... MOST RAPIDLY
EAST OF THE WARM FRONT WHERE READINGS SHOULD RISE AS HIGH AS THE
LOWER 60S. MUCH SMALLER RISES ARE EXPECTED IN THE TRIAD REGION WHERE
THE COLD AIR DAMMING WEDGE SHOULD HOLD FIRM... INTO THE LOWER 40S AT
BEST WITH WARM RAIN FALLING INTO THE SURFACE-BASED STABLE LAYER.

ONTO RAINFALL... A STREAM OF VERY HIGH COLUMN PRECIPITABLE WATER
WITH VALUES OVER 300% OF NORMAL AND RAPIDLY INCREASING LOW LEVEL
MOISTURE TRANSPORT CONCURRENT WITH INCREASED LARGE SCALE FORCING...
RAINFALL SHOULD CONTINUE TO FILL IN ACROSS THE AREA. THE HEAVIEST
AMOUNTS ARE LIKELY TO BE ALONG THE COASTAL FRONT OVERNIGHT WHERE
FORCING FROM DEEP ISENTROPIC UPGLIDE WILL BE AUGMENTED BY LOW LEVEL
MASS CONVERGENCE. EXPECT A LITTLE OVER TWO THIRDS OF AN INCH IN THE
TRIAD AREA RANGING TO NEARLY AN INCH AND A THIRD EAST OF I-95.

REGARDING STORM THREAT... CONVECTION IS POSSIBLE OVER THE EASTERN
CWA WHERE ELEVATED INSTABILITY IS EXPECTED. LIFTING OF THE 900 MB
PARCEL IN THIS AREA YIELDS POTENTIAL BUOYANCY OF 500-1000 J/KG WITH
NEGATIVE LIFTED INDICES. 0-3 KM STORM RELATIVE HELICITY VALUES OFF
FORECAST SOUNDINGS EXCEED 700 M2/S2... SO ANY CONVECTION ESPECIALLY
NEAR THE FRONT WILL NEED TO BE WATCHED FOR ROTATING UPDRAFTS. HAVE
INCLUDED ISOLATED THUNDER ALONG AND EAST OF THE PROJECTED INLAND
POSITION OF THE WEDGE FRONT.

AS THE INLAND LOW FILLS AND THE COASTAL LOW INTENSIFIES LATE
TONIGHT... RAIN CHANCES WILL QUICKLY DECREASE SUNDAY MORNING. IN THE
WAKE OF THE DEPARTING LOW... SURFACE PRESSURE GRADIENT TIGHTENS TO
20-24 MB ACROSS THE STATE AS THE COLDER AND DENSER AIR PUSHES IN...
AND THIS CORRELATES TO SUSTAINED WINDS OF 20 TO 30 MPH. THE GFS HAS
BEEN CONSISTENT WITH WINDS AT THE TOP OF THE NEARLY 5000 FT MIXED
LAYER INCREASING TO 45 TO 55 MPH BY EARLY SUNDAY AFTERNOON. IN
ADDITION TO THE STRONG SUBSIDENCE... THERE IS THE POSSIBILITY OF AN
INTRUSION OF STRATOSPHERIC AIR ASSOCIATED WITH A TROPOPAUSE FOLD AND
AN UPPER JET INCREASING TO 140 KTS... ALL OF WHICH IS NOTED WELL ON
GFS CROSS SECTIONS. THIS TOO MAY RESULT IN A HEIGHTENED RISK OF
STRONG GUSTS WELL OVER 45 MPH. HAVE ISSUED A WIND ADVISORY FOR THE
ENTIRE CWA FOR SUNDAY THROUGH SUNDAY NIGHT. WINDS SHOULD GRADUALLY
DIMINISH LATE SUNDAY NIGHT. -GIH

&&

.SHORT TERM /SUNDAY NIGHT/...

SUNDAY NIGHT: THE SURFACE PRESSURE GRADIENT WILL REMAIN RATHER
STRONG (10 TO 16 MILLIBARS ACROSS NC) FOR MOST OF THE NIGHT SUNDAY
NIGHT AND A COLD AIR INJECTION LOW-LEVEL JET (AS TERMED BY KOCIN
AND UCCELLINI IN THEIR NORTHEASTERN US SNOWSTORM BOOK) ON THE ORDER
OF ABOUT 50 KNOTS WILL CROSS VA AND NC OVERNIGHT. IN ADDITION...
MODEL FORECAST SOUNDINGS INDICATE A DEEP... WELL MIXED LAYER THROUGH
850 MILLIBARS THROUGHOUT THE NIGHT.... WHICH WILL CONTRIBUTE TO THE
DOWNWARD MOMENTUM TRANSPORT OF THESE HIGHER WINDS FROM ALOFT. WE
WILL ACCORDINGLY CONTINUE THE WIND ADVISORY THROUGH 4 AM MONDAY...
INDICATING THE POTENTIAL FOR CONTINUED GUSTS TO NEAR 40 KNOTS. WINDS
ARE EXPECTED TO LESSEN TOWARD SUNRISE... AS THE PRESSURE GRADIENT
RELAXES BETWEEN THE INTENSE COASTAL STORM MOVING UP THE NEW ENGLAND
COAST AND A SURFACE HIGH BUILDING EASTWARD FROM THE SOUTHERN PLAINS
AND LOWER MISSISSIPPI VALLEY. LOWS IN THE UPPER 20S NW TO LOW 30 SE.
-MWS

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

MONDAY AND MONDAY NIGHT: A MOISTURE STARVED AND LARGELY CLOUD FREE
SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT WILL PASS OVERHEAD MONDAY
AFTERNOON... BUT BE OF LITTLE CONSEQUENCE FOR OUR SENSIBLE WEATHER.
LOW LEVEL COLD ADVECTION AND A FEW RESIDUAL WIND GUSTS TO NEAR 20
MPH WILL CONTINUE INTO MONDAY AS THE THERMAL TROUGH CROSSES OUR
REGION. WILL ADVERTISE HIGHS A COUPLE DEGREES LOWER THAN STATISTICAL
GUIDANCE... USING A 850 MILLIBAR DRY ADIABATIC MIXING SCHEME. HIGHS
45 TO 50 FROM NORTH TO SOUTH UNDER SUNNY SKIES. THE SURFACE RIDGE
WILL CONTINUE TO SLIDE EAST AND BE LOCATED DIRECTLY OVERHEAD MONDAY
NIGHT... SETTING THE STAGE FOR IDEAL RADIATIONAL COOLING CONDITIONS.
LOWS 22 TO 27... AGAIN UNDERCUTTING MOS SLIGHTLY AS THEY HAVE BEEN
TRENDING COLDER WITH SUCCESSIVE RUNS.

TUESDAY THROUGH WEDNESDAY NIGHT: WE MAY SEE AN INCREASE IN MID AND
HIGH LEVEL CLOUDS (SHOULD BE NO WORSE THAN PARTLY CLOUDY)
ASSOCIATED WITH LOW AMPLITUDE DISTURBANCES ADVECTING ACROSS THE
DEEP SOUTH IN THE SOUTHERN STREAM JET. A GRADUAL WARM UP WILL ENSUE
AS RETURN FLOW SETS UP AROUND THE SURFACE HIGH AS IT SHIFTS INTO
THE WESTERN ATLANTIC. HIGHS 50 TO 55 TUESDAY AND 55 TO 60
WEDNESDAY. LOWS GENERALLY AROUND 30.

THURSDAY THROUGH SATURDAY: MEDIUM RANGE MODELS IN REASONABLE
TIMING AGREEMENT THAT A PACIFIC SYSTEM WILL BEGIN AFFECTING OUR
REGION LATER THURSDAY INTO FRIDAY... BUT GREAT DISPARITY EXISTS IN
THE OPERATIONAL AND ENSEMBLE MODELS REGARDING THE AMPLITUDE AND
TILT OF THIS FEATURE AS IT PROGRESSES EAST OF THE MISSISSIPPI. WHILE
THE OPERATIONAL THE 12Z/14TH AND 00Z/15TH ECMWF HAD BEEN AN
OUTLIER REGARDING ANOTHER STRONG MILLER B CYCLOGENESIS EVENT
(RESULTING FROM A MUCH MORE AMPLIFIED AND NEGATIVELY TILTED UPPER
TROUGH)... THIS SOLUTION IS GAINING SUPPORT FROM THE 12Z/15TH EURO...
CANADIAN... AND UKMET. REGARDLESS... THE MODEL CONSENSUS SUPPORTS
AN INTRODUCTION OF A CHANCE OF SHOWERS IN THE WESTERN PIEDMONT
THURSDAY AFTERNOON... SPREADING EASTWARD THROUGH EARLY FRIDAY. IF A
MORE AMPLIFIED SOLUTION AND STRONGER AND FARTHER SOUTH COASTAL
CYCLOGENESIS COMES TO PASS... MORE IN THE WAY OF CLOUDS AND RAIN
AND RESULTANT COOLER TEMPERATURES WOULD BE REQUIRED FOR FRIDAY...
ESPECIALLY TOWARD THE NORTHERN COASTAL PLAIN. FOR NOW... WILL
CONTINUE A DRY FORECAST AND STICK CLOSE TO PREVIOUS FORECAST
HIGHS OF 55 TO 60... WHICH IS ALSO CLOSE TO HPC GUIDANCE.

WHAT TRANSPIRES ON THE EAST COAST FRIDAY WILL HAVE RAMIFICATIONS
ON OUR TEMPERATURES INTO SATURDAY... AS THE LESS AMPLIFIED AND
MORE PROGRESSIVE RECENT GFS RUNS SHOW WARMING CONDITIONS... WITH
LOW LEVEL THICKNESSES CLIMBING BACK INTO THE 1370S SATURDAY. THE
WRAPPED UP 00Z/15TH ECMWF WOULD KEEP SIGNIFICANTLY LOWER HEIGHTS
ALONG THE EASTERN SEABOARD IN THE WAKE OF STRONGER LOW... WITH
ASSOCIATED LOW LEVEL THICKNESSES IN THE 1320S. WILL ELECT TO STICK
CLOSE TO GOING FORECAST OF HIGHS AROUND 60 ON SATURDAY UNTIL THE
EXTENDED RANGE BECOMES CLEARER. EITHER WAY... DRY CONDITIONS
SHOULD PREVAIL IN ADVANCE OF ANOTHER SYSTEM THAT MAY AFFECT OUR
REGION BY THE END OF THE WEEKEND. LOWS THROUGH THE PERIOD IN THE LOW
30S TO LOW 40S... A CATEGORY OR TWO ABOVE THE 30 YEAR AVERAGE. -MWS

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...

AS OF 240 PM SATURDAY... ISENTROPIC UPGLIDE AT 285K-295K IS WELL
UNDERWAY WITH PLENTIFUL MOISTURE IN THE LOW LEVELS AND A GOOD
ONSHORE WIND COMPONENT IN THE LOWEST 3 KFT... RESULTING IN MVFR CIGS
AT ALL TAF SITES. THESE CONDITIONS SHOULD PERSIST FOR THE REST OF
THE AFTERNOON... THEN LIFT WILL DEEPEN WITH INCREASING LOW LEVEL
MOISTURE TRANSPORT AND COLUMN PRECIPITABLE WATER AS THE STORM SYSTEM
INTENSIFIES OVER THE GULF COAST STATES AND HEADS NORTHEAST. EXPECT
RAIN TO FILL IN ACROSS ALL OF CENTRAL NC TOWARD EVENING. THE
INCREASING OVERRUNNING OF WARM AIR ABOVE THE SURFACE-BASED COOL AIR
SHOULD FORCING CIGS TO DROP TO IFR WITH VSBYS FALLING TO PREVAILING
IFR NEAR OR SHORTLY AFTER NIGHTFALL.

WINDS WILL BE TRICKY AS THE PRIMARY LOW WEAKENS AS IT TRACKS UP THE
WESTERN SLOPES OF THE APPALACHIANS... WHILE THE COASTAL FRONT MOVES
INLAND FOLLOWED BY THE DEVELOPMENT AND DEEPENING OF THE COASTAL
STORM. INT/GSO WILL SEE NORTHEASTERLY WINDS SUDDENLY BECOME
SOUTHWEST THEN WEST VERY LATE TONIGHT AS THE COASTAL LOW PRESSURE
AREA SPINS UP AND TAKES OVER WHILE THE INLAND LOW DISSIPATES. AT
RWI/FAY... THE COASTAL FRONT IS EXPECTED TO MOVE INLAND AFTER
MIDNIGHT... AND NORTHEAST WINDS WILL SHIFT TO SOUTHERLY... BEFORE
BECOMING WESTERLY SUNDAY MORNING. CONFIDENCE IS LEAST AT RDU BUT AT
THIS TIME BELIEVE THAT THE FRONT WILL INDEED WORK ENOUGH INLAND TO
SWING NORTHEAST WINDS AROUND TO EAST-SOUTHEAST AFTER MIDNIGHT...
THEN TO WEST SUNDAY MORNING IN THE WAKE OF THE COASTAL LOW. LOW
LEVEL WIND SHEAR REMAINS A POTENTIAL CONCERN... ESPECIALLY AT
INT/GSO WHERE SURFACE WINDS WILL STAY FROM THE NORTHEAST NEAR 10-12
KTS OVERNIGHT WHILE WINDS NEAR 2 KFT WILL BE FROM THE SOUTH AROUND
35 KTS. HOWEVER FORECAST SOUNDINGS SHOW A SLOPING SURFACE-BASED
INVERSION WHICH WOULD IMPLY A STEADY GRADUAL INCREASE AND VEERING OF
WINDS WITH HEIGHT IN THE LOWEST 2 KFT... NOT MEETING THE LLWS
CRITERION OF THE 20-KT SHIFT TAKING PLACE WITHIN A 200-FT LAYER.
THUS... HAVE NOT INCLUDED LLWS THIS TIME BUT AVIATION INTERESTS
SHOULD MOST CERTAINLY WATCH FOR EXTREME TURBULENCE AND SHIFTING
WINDS IN THE LOW LEVELS.

CIGS AND VSBYS WILL IMPROVE RAPIDLY 11-14Z AT ALL TAF SITES AS THE
COASTAL LOW PULLS NORTHEAST AND AWAY FROM THE AREA. TAFS INDICATE
SUSTAINED WINDS FROM THE WEST OF 22 KTS GUSTING AS HIGH AS 40 KTS...
BUT IT MUST BE NOTED THAT THE SPEEDS WILL BE HIGHLY VARIABLE THROUGH
THE DAY AND THAT THESE ARE AMONG TO THE WORST WINDS EXPECTED. THESE
BLUSTERY WINDS WILL PERSIST BEYOND THE TAF VALID PERIOD... THROUGH
SUNDAY EVENING BEFORE FINALLY DIMINISHING OVERNIGHT.

BEYOND MID AFTERNOON SUNDAY... HIGH PRESSURE WILL BUILD OVER THE
REGION. MVFR CIGS ARE POSSIBLE AHEAD OF THE NEXT STORM SYSTEM
THURSDAY MORNING... OTHERWISE VFR CONDITIONS ARE EXPECTED. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM SUNDAY TO 4 AM EST MONDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...MWS
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...MWS
AVIATION...HARTFIELD
Hazardous weather outlook, Dec 15, 3:40 AM EST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
340 AM EST SAT DEC 15 2007

NCZ007>011-021>027-038>042-073>077-083>086-088-161000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-
340 AM EST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GUSTY WINDS TO BETWEEN 30 AND 40 MPH ARE LIKELY SUNDAY ACROSS
CENTRAL NORTH CAROLINA IN THE WAKE OF AN INTENSE LOW PRESSURE
SYSTEM. WIND ADVISORIES MAY BE ISSUED IN SUBSEQUENT FORECASTS FOR
SUNDAY.

WIND CHILL READINGS DOWN TO THE UPPER TEENS ARE POSSIBLE FOR
SUNDAY NIGHT AND EARLY MONDAY MORNING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ028-043-078-089-161000-
EDGECOMBE-WILSON-WAYNE-SAMPSON-
340 AM EST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF DAMAGING WINDS OR AN ISOLATED
TORNADO FROM THUNDERSTORMS SOUTHEAST OF A TARBORO TO GOLDSBORO TO
CLINTON LINE NEAR A WARM FRONTAL BOUNDARY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GUSTY WINDS TO BETWEEN 30 AND 40 MPH ARE LIKELY SUNDAY ACROSS
CENTRAL NORTH CAROLINA IN THE WAKE OF AN INTENSE LOW PRESSURE
SYSTEM. WIND ADVISORIES MAY BE ISSUED IN SUBSEQUENT FORECASTS FOR
SUNDAY.

WIND CHILL READINGS DOWN TO AROUND 20 DEGREES ARE POSSIBLE FOR
SUNDAY NIGHT AND EARLY MONDAY MORNING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RFG

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.